To find out about a drug, just type the name or DIN (drug identification number) into the search box or try our alphabetical listing below.
|02223554||REACTINE 10MG TABLET|
|02238337||REACTINE 5MG/5ML SYRUP|
|01900978||REACTINE 20MG TABLET|
|02223546||REACTINE 5MG TABLET|
Cetirizine belongs to the class of medications called second-generation antihistamines, specifically the class known as histamine receptor antagonists. For adults and children 2 years of age and older, it is used for the relief of symptoms associated with seasonal allergies including sneezing; itchy nose and throat; stuffy and runny nose; and tearing, red, or itchy eyes. It is also used for the relief of symptoms associated with allergic skin conditions (e.g., chronic idiopathic urticaria) such as itchy skin and hives. For adults and children over the age of 12 years, it is also used for the relief of symptoms associated with year-round allergies and hives.
Cetirizine works by blocking the actions of one of the body's natural chemicals known as histamine. Histamine is responsible for many of the symptoms caused by allergies.
Cetirizine usually starts to relieve allergy symptoms within 20 minutes and lasts for 24 hours.
Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
The recommended dose for adults and children 12 years of age and older is 5 mg to 10 mg once daily taken by mouth depending on the severity of the symptoms and circumstances of the person taking the medication. If 10 mg once daily is not enough to control your allergy symptoms, talk to your doctor. For adults 65 years of age and over, the recommended dose is 5 mg once daily. Cetirizine may be taken with or without food.
For children 6 to 12 years of age, the recommended dose is 10 mg once daily or 5 mg in the morning and in the evening, with or without food.
For children 2 to 6 years of age, the recommended dose is 5 mg (one teaspoon) given once daily, or 2.5 mg (one-half teaspoon) of syrup in the morning and evening, with or without food.
Use an oral syringe to measure each dose of the liquid, as it gives a more accurate measurement than household teaspoons.
Seniors, and people with kidney or liver problems, may need lower doses of this medication.
Children should not use this medication for more than 14 days at a time unless recommended by a doctor.
Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important to take this medication exactly as suggested by your doctor or pharmacist. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from moisture, and keep it out of the reach of children.
This medication is available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms listed here. The forms available for the specific brand you have searched are listed under "What form(s) does this medication come in?"
Do not dispose of medications in wastewater (e.g. down the sink or in the toilet) or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.
Each white (dye-free), film-coated, scored, ovoid tablet contains cetirizine HCl 5 mg. Nonmedicinal ingredients: cornstarch, hypromellose, lactose, magnesium stearate, polyethylene glycol, povidone, and titanium dioxide.
Each white (dye-free), film-coated, scored, ovoid tablet contains cetirizine HCl 10 mg. Nonmedicinal ingredients: cornstarch, hypromellose, lactose, magnesium stearate, polyethylene glycol, povidone, and titanium dioxide.
Each white (dye-free), film-coated, scored, ovoid tablet contains cetirizine HCl 20 mg. Nonmedicinal ingredients: cornstarch, hypromellose, lactose, magnesium stearate, polyethylene glycol, povidone, and titanium dioxide.
Each 5 mL of colorless, banana-grape flavored preparation contains cetirizine HCl 5 mg. Nonmedicinal ingredients: acetic acid, artificial grape flavour, artificial banana flavour, glycerin, methyl paraben, propyl paraben, propylene glycol, purified water, sodium acetate, and sugar syrup (sucrose).
Do not take this medication if you:
Did you find what you were looking for on our website? Please let us know.